OBERDORF SYNTHES PRODUKTIONS GMBH 11MM/125 DEG TI CANN TFNA 380MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Back to Search Results |
| Model Number |
04.037.128S |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient id/initials and weight are unknown.Device has not reportedly not been explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the patient underwent open reduction internal fixation (orif) on (b)(6) 2017 and was implanted with two (2) cerclage cables, two (2) distal locking screws, trochanteric fixation nail advanced (tfna) nail and helical blade to treat a fractured right femur after a fall.On (b)(6) 2018, patient came with a four-week history of thigh pain.The pain caused two gentle falls, but no falls reported prior to the start of thigh pain.X-ray on the same day showed non-union of spiral subtrochanteric fracture with two (2) cerclage cables in situ and failure of tfna nail at the helical blade/nail interface and femoral head/neck in a varus deformity.It was confirmed that only the tfna nail failed in at the aperture for the helical blade.Due to the patient's frail state and extensive comorbidities, the management plan for the broken implant is to leave it in situ, manage the patient's pain and limit mobility accordingly.Concomitant device reported: non-synthes 2x2.0mm dall miles cerclage cables (part 6704-0-520, lot 58803204, quantity 1), non-synthes 2x2.0mm dall miles cerclage cables (part 6704-0-520, lot 60741305, quantity 1), helical blade (part 04.038.390s , lot h394086, quantity 1), distal locking screws (part 04.005.550s, lot 9661533, quantity 1), distal locking screws (part 04.005.550s, lot l522792, quantity 1).This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device evaluated by mfr, device manufacture date: device history record (dhr) review: manufacturing location: monument; manufacturing date: february 07, 2017; expiration date: january 01, 2027; part#: 04.037.128s, lot#: h288963 (sterile) - 11mm/125 degree titanium (ti) cannulated trochanteric fixation nail advanced (tfna) 380mm / right - sterile; lot quantity: 5.Work order traveler was processed using planned nr at op 160 final inspection.This planned nonconformance (nc) will allow operators to no longer measure the notch depth feature at final inspection.This was due to the gage damaging the spring tabs on the parts when used at final inspection.The notch depth will continue to be measured with a 100% inspection frequency at mill id.Operators will line through and n/a the notch depth inspection item on the inspection sheet and cite this nonconformance number on the inspection sheet.Inspection sheet at op 160 final inspection for notch depth.This planned nr would not have contributed to the complaint condition because it only removes an inspection at final that is already being performed at 100% on an earlier operation.Thus, this would not impact the final accepted product.Inspection sheet, tfna assembly instruction met all inspection acceptance criteria.Packaging label log was reviewed and found to be conforming.Sterilization control number (scn) supplied by ees (albuquerque) was reviewed and found to be conforming.Component parts reviewed: 04.037.912.2 - lock prong, 125 degree, tfna bp-55 lot number: l211330; lot quantity: 92.Purchased finished goods traveler met all inspection acceptance criteria.04.037.912.4 - wave spring, shim ended bp-55 lot number: h089429; lot quantity: 1,008.Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.Material certification and certificate of conformance and quality history card supplied by smalley dated august 17, 2016 was reviewed and found to be conforming.04.037.912.3 - tfna lock drive bp-58 lot number: h214955; lot quantity: 80.Work order traveler met all inspection acceptance criteria.Inspection sheet met all inspection acceptance criteria.21127 ¿ timoagri16.00 bp-80 lot number: h145456 certificate of analysis received from metalwerks pmd, inc dated june 23, 2016 was reviewed and found to be conforming.Lot summary report dated 11-jul-2016 met all inspection acceptance criteria.Raw material receiving/putaway checklist met all inspection acceptance criteria.Device evaluated by mfr: investigation summary: based on the received x-ray's we are not able to confirm complaint description.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.